Getting Off Cymbalta And Getting Pregnant - Need Support
Posted 11 March 2016 - 04:13 PM
In the past when I have tried to come off or switch to another medication from Cymbalta it's been horrible. The dreaded brain zaps, insomnia, nausea, crying spells and crazy high anxiety were things that I experienced almost immediately. I have such mixed feelings about this drug. Yes, it has allowed me to controll my depression and function incredibly well in my life but knowing that missing a dose by just a few hours seriously jacked me up...it makes me feel like this might truly be poison. I've just never liked the thought of being completely dependent on something to function.
So it's day 1 and I had to call into work. Last night I took 30mg or Cymbalta and 10 of Prozac and this morning I woke up with chills, anxiety and had very vivid horrific nightmares. I don't even want to know what the next couple of days or weeks are going to be like. I'll preface this with that my depression was already acting up over the past month so maybe this wasn't the best time to try to switch...I dont' know...my psychiatrist didn't seem super concerned. Last night after waking up from a nightmare I just laid there and though, I have 30 10mg pills of Prozac and 30 20mg pills of Prozac, I wonder what would happen if I just take a bunch. I don't know...I'm hoping that over the weekend I can rest and try to get some relief while my body detoxes from this.
My other concern is I work a very high stress job with a lot of responsibilities. I'm concerned with how this is going to effect me at work and if I should bring it to my bosses attention that there may be times I need to take off to rest. I don't have the luxury of taking a bunch of time off right now so I know I'll just have to power through this.
I know this will be worth it in the end. Like I said, I'm trying to get pregnant and my doctor suggested that if I'm serious about having a family doing it before 35 is best case scenario. So that leaves me only a few years...so I suppose now is the time. To throw more into the mix I'm also dealing with fertility issues and will be starting fertility drugs soon. I'm really not sure how my body is going to react to all of that. I'm not looking forward to it, but I'm going to try to stay positive and look to the end goal of having a family.
So I'd appreciate any support I can get from the community here. Especially if you are coming off of Cymbalta because of pregnancy or in order to get pregnant. Any advice or words of encouragement is greatly appreciated.
Posted 11 March 2016 - 04:30 PM
You have come to the right place! Thankfully you found us at the beginning - hope that we can help you
First, you have dropped way too quickly - from 60mg to 30mg - 50% is an enormous amount! This poison has a half life of only 12 hours, so you have put yourself into immediate cold turkey withdrawal. You DO NOT want to do this! I went cold turkey off of 60mg in Jan of 2014 because I did not find this forum until it was too late to do this correctly. I spent all of 2014 going through hell
Many of our members have tapered off of Crapalta while slowly starting another a-d .. Prozac is a common cross taper. As you decrease your C, gradually increase the Prozac. You might want to check with your primary care physician regarding this.
Please see the "Are You New Here?" topic and move down to Bead Counting - How to do it. This is the best way to come off this stuff and you are in control. Withdrawal can be kept to a minimum and the cross taper with the Prozac should help as well. My advice is to go back on your normal dosage of the C immediately and you will find relief very quickly. When you feel stable, you will be able to start the bead counting - please don't skip any days here!
Your age might also be a helpful factor as to the amount of time this will take - those over 50 seem to have a harder time.
I'm sorry that I can't give you any information regarding taking Prozac during pregnancy, but I remember one of our members posting about Cymbalta during this time - not a good idea
Please keep us updated and come back with any questions you may have.
It does not surprise me that your psychiatrist seems to be lacking knowledge here - most have no idea of this horrible withdrawal.
Just remember we are here for you!!
Posted 11 March 2016 - 06:35 PM
Many do well going from 60 to 30mg. And others do not. We can't know until one has tried it.
In the days to come, if you cannot stand it, do reinstate at 60 and bead count your way down.
I would not go above your 10mg Prozac for a while. Those are two different drugs. Cymbalta withdrawal can be quite a package to deal with. As Liz says, Prozac is a pretty good drug to cross taper with, but needs time to ramp on.
That was quite a reaction from 60 to 30. You may be OK in a few days, if not, do Reinstate at 60mg. Takes a few days to get better, or it can be instant.
As Liz said, going back to 60 will be an almost instant relief. And before I lose this post, sending it.
Posted 16 May 2017 - 12:39 PM
I'm proud of you for weaning before you get pregnant.
Nobody told me to wean or get off cymbalta and I went 60 mg through the whole thing.
My son spent 12 days in NICU, going through withdrawal. (It breaks my heart to know my baby had to go through this). Nobody had any idea what was wrong with him. The nurses kept reporting it as Heroine withdrawal and kept giving him and me drug tests. It was horrible. I wish I had known to wean before, like you.
Whatever you do, don't get pregnant on this poison!
Sounds like you'll be a great mama!
- fishinghat , gail and TryinginFL like this
Posted 28 January 2018 - 10:16 AM
I just found this forum, and I'm finding a lot of hope to get off Cymbalta. I haven't started to wean yet. I've been discussing the possibility with my doctor and plan on contacting him tomorrow let him know I'm going to drop from 90 to 60mg. My husband and I would like to start trying for a baby at the end of this year. I'm hoping I can do a couple months at 60mg, then 30mg, maybe 20mg. I've been on C for just over a decade as well, and I'm really nervous about withdraw symptoms and anxiety coming on full force. I wish you the best of luck, and hope you have a positive experience!
I noticed your post is dated from almost a year ago... Were you successful? I'd love to hear more of your story.
Posted 28 January 2018 - 02:49 PM
Glad you can join us. Coming off the Cymbalta is normally done by bead counting but many can make the first 30 mg drop OK. If that puts you in bad withdrawal just go back on your regular dose of Cymbalta and we will set up a weaning program for you. Be glad to help in anyway we can. We are here for you whenever you need us.
- TryinginFL likes this
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users